MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure noticed that foggy appearance of intraocular lens when implanted in the eye, it takes several minutes for the foggy appearance to resolve, due to that surgeon had difficulty centering lens.There are two medical reports associated with this patient.This file belongs to right eye.Additional information was requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in d.1., d.2., h.3., h.6., and h.11 correction information - the serial number (b)(6) provided in the mfg report number (9612169-2024-00704) was an error, the serial number is pertaining to the mfg report number of 9612169-2024-00695.The mfg report¿s serial number is unknown.The product was not returned for analysis.No sample was returned for analysis.The reported complaint cannot be confirmed based on the available information.Complaints have been received describing that lenses were reported by doctors for the presence of a polychromatic sheen visible.An nci was initiated for this issue.The cause of sheen or film-like appearance is a result of a change in the positioning of the intraocular lens (iol) during the manufacturing process and is not associated with any foreign material or contamination.The observation has been reported clinically and confirmed in laboratory settings to rapidly disappear following implantation and should no longer be visible, or very little remaining, by the one-day postoperative visit.The appearance is a result of a temporary change in the surface of the iol that occurs during the delivery process which is only visible under certain orientations and illumination settings.This quickly resolves once the iol is delivered and exposed to intraocular temperature over time.There are no adverse impacts or lasting effects on the iol or the patient, and no adverse events or clinical impact on vision have been reported associated with this finding.No reports of impact to visual function in any of the complaints reported.All product history records are quality reviewed prior to product release.The manufacturer internal reference number is:(b)(4).

Brand Name
CLAREON IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19759207
Report Number9612169-2024-00704
Device Sequence Number8850260
Product Code MFK
UDI-Device Identifier00380652405287
UDI-Public00380652405287
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.220
Device Lot Number25733988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date10/07/2024
Date Device Manufactured10/18/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale